Thunderstorm Wind, Hansford
- When
- June 15, 2:52 AM CST to 2:54 AM CST
- Where
- Hansford County, 11.11 mi N of Spearman
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.360, -101.180
Wind gusts over 60mph occurred for two minutes.
A line of thunderstorms developed in southwestern Kansas and moved into the Oklahoma Panhandle and the northern and eastern Texas Panhandle. Wind gusts up to 66 mph occurred with this line of thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A line of thunderstorms developed in southwestern Kansas and moved into the Oklahoma Panhandle and the northern and eastern Texas Panhandle. Wind gusts up to 66 mph occurred with this line of thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 12:04 AM CST, 2 hours 48 minutes earlier. Its key messages:
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 104 AM CDT Sun Jun 15 2025 .KEY MESSAGES... Issued at 1218 AM CDT Sun Jun 15 2025 - Hot to very hot temperatures are expected on Monday and Tuesday, with temperatures ranging from the mid-90s to low-100s. - Warmer than average temperatures are expected to return Thursday through at least Saturday. && .SHORT TERM... (Today through Sunday night) Issued at 1218 AM CDT Sun Jun 15 2025 A cluster of showers and thunderstorms--potentially a MCS--may be ongoing Sunday morning across the eastern combined Panhandles, but should clear out by the afternoon hours. If the cluster of thunderstorms pans out, this will result in relatively cooler temperatures across the eastern combined Panhandles compared to elsewhere in the CWA. For that reason the NBM looks overzealous with the low-90 degree highs especially if it takes until the late morning/early afternoon to clear out of the clouds. Have therefore have lowered highs using CONSShort which primarily lowers temperatures for the eastern/southeastern Panhandles. Rising heights aloft is expected on Monday as an upper-level ridge tries to build into the southern High Plains. Temperatures will warm into the mid-90s to low-100s across the Panhandles. Vanden Bosch && .LONG TERM... (Tuesday through Saturday) Issued at 1218 AM CDT Sun Jun 15 2025 An upper-level trough is expected to move across the Central Plains on Tuesday resulting in the development of a surface low in the southern High Plains. Dry air will usher into most of the Panhandles except perhaps the eastern extent, and temperatures will soar into the upper-90s to low-100s. A few locations could see temperature or heat index values reach Heat Advisory criteria, such as a portion of the southeastern TX Panhandle and Palo Duro Canyon. A cold front will move in from the north Tuesday evening and push through the area overnight. With increased low-level moisture behind the front, showers and thunderstorms will be possible as the front pushes through--particularly in the northern and eastern combined Panhandles. Expecting temperatures on Wednesday to "cool" back toward the climatological average of upper-80s to low-90s, but that won't last long. From Thursday through the weekend an upper-level ridge is favored to quickly build over the Southwestern US and expand east, resulting in the return of warmer than average temperatures. The large-scale subsidence associated with the upper-level ridge also supports a very low chance for showers and thunderstorms. Vanden Bosch && .AVIATION... (06Z TAFS) Issued at 1144 PM CDT Sat Jun 14 2025 VFR conditions are currently anticipated through this forecast period. There is a low chance for low clouds and/or fog to move in to KGUY tonight, but confidence is too low to include in the TAFs at the moment. If it does happen, it should dissipate by late morning. Update at 06z... have included a PROB30 for thunderstorms for KGUY from 07z to 09z as shower and thunderstorm activity moves in from the northwest. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...52 LONG TERM....52 AVIATION...52
Hazardous Weather Outlook National Weather Service Amarillo TX 1224 AM CDT Sun Jun 15 2025 OKZ001>003-TXZ001>020-317-151930- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1224 AM CDT Sun Jun 15 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Showers and thunderstorms will be possible Sunday morning across the eastern combined Panhandles. A few storms may become strong to severe with the primary hazards being damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across the northern combined Panhandles Tuesday night. The probability for severe thunderstorms is low at this time. Hot temperatures are expected on Monday and Tuesday, and a few areas such as Palo Duro Canyon may need a Heat Advisory due to temperatures approaching 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Amarillo TX
231 AM CDT Sun Jun 15 2025
OKZ002-150800-
Texas OK-
231 AM CDT Sun Jun 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN TEXAS COUNTY THROUGH 300
AM CDT...
At 231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Feterita to 6 miles southwest
of Elkhart. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hooker, Eva, and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3687 10104 3671 10192 3688 10203 3699 10203
3700 10126
TIME...MOT...LOC 0731Z 319DEG 26KT 3702 10147 3694 10198
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Vanden BoschSpecial Weather Statement
National Weather Service Amarillo TX
239 AM CDT Sun Jun 15 2025
OKZ001-002-TXZ001-002-150815-
Cimarron OK-Texas OK-Sherman TX-Dallam TX-
239 AM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TEXAS...
SOUTHEASTERN CIMARRON...SHERMAN AND NORTHEASTERN DALLAM COUNTIES
THROUGH 315 AM CDT...
At 239 AM CDT, Doppler radar was tracking a strong thunderstorm over
Stratford, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stratford and Griggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 10235 3663 10209 3653 10185 3642 10176
3621 10165 3607 10198
TIME...MOT...LOC 0739Z 317DEG 22KT 3631 10204
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Vanden BoschSpecial Weather Statement
National Weather Service Amarillo TX
255 AM CDT Sun Jun 15 2025
OKZ002-003-TXZ002-003-150830-
Texas OK-Beaver OK-Sherman TX-Hansford TX-
255 AM CDT Sun Jun 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BEAVER...TEXAS...
WESTERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES THROUGH 330 AM
CDT...
At 254 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Hooker to 3 miles northeast
of Texhoma. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Guymon, Eva, Goodwell, Texhoma, Hardesty, Optima, Hough, Baker,
Adams, Turpin, Tyrone, and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3693 10079 3612 10154 3663 10203 3673 10203
3700 10158 3700 10082
TIME...MOT...LOC 0754Z 301DEG 26KT 3700 10126 3653 10173
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Vanden BoschThe Amarillo radar (KAMA), 134 km away, was scanning. The volume nearest the first event began at 08:53 UTC.
2 thunderstorm wind. Local standard time, as filed.
Wind gusts over 60mph occurred for two minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261170, 1261171.